MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Catalog Number FAF08070
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: based upon the severity level and lot quantity, a dhr review is not required.Per the lot history review, this is the first complaint for this lot number and issue to date.Visual inspection: the sample was returned.The safety clip was missing upon receipt.The tuohy borst valve was tight, and the two-way stop cock was open.The outer catheter and metal tube were noted to be bent throughout the length.The outer catheter was noted to be stretched throughout the length of the delivery system.There was a gap of 2mm between the atraumatic tip and the distal end of the catheter.No other anomalies were noted to the outer catheter.Dried blood was observed between the outer catheter and the stent graft.Bent struts were noted throughout the undeployed stent graft.Functional/performance evaluation: an attempt to deploy the stent graft was not successful due to the dried blood.Medical records review: medical records were not provided for review.Image/photo review: images/photos were not provided for review.Conclusion: the investigation is confirmed for deployment failure based on the condition of the returned sample.In addition, the stent graft could not be released during functional testing.The definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the flair endovascular stent graft instructions for use (ifu) provides general instructions for use of the device, as well as warnings, precautions, and potential complications associated with the device.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an attempt to implant an endovascular stent graft in an a-v graft at the anastomosis of the axillary vein, the stent graft allegedly would not deploy.It was further reported that the stent graft was removed from the patient without incident.Reportedly another stent graft was used to complete the procedure.There was no reported patient injury.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 west 3rd st.
tempe AZ 85281
MDR Report Key5501938
Report Number2020394-2016-00264
Device Sequence Number213659
Product Code MIH
UDI-Device Identifier04049519008844
UDI-Public(01)04049519008844(10)ANXK0641
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060002/S027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 12/16/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFAF08070
Device Lot NumberANXK0641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2015
Initial Report FDA Received Date03/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0223-2016
Patient Sequence Number1
Patient Age78 YR
Patient Weight47